Hi there. For about the past year or so I've had a recurring rash on my jaw. At it's worst, it's very itchy, bumpy and red, sometimes dry. It's always there, but only really flares up every couple weeks and last for a few days. It's always in the same isolated spot on my right jaw. When it isn't flared up, you can still see it, but it doesn't itch, isn't bumpy and is a lighter shade of red. I went to my general doctor, who wasn't quite sure what it was, and she gave me a 14 day supply of the antibiotic Minocycline. After two weeks on the antibiotic, it had almost completely disappeared, it was still very slighty red, but I'm not sure if that was the rash still there, or skin scarring from the breakouts.
It stayed away for a month or two, but it has been back the last few months. I've tried changing soaps, getting new pillows, different shaving cream, and I just can't seem to get rid of it. Nothing seems to really irritate or cause it, it just comes and goes randomly. I'm really hoping to get some help identifying what it is, and how I might be able to treat it. The inside of my right ear has been very itchy as well since this rash came about, not sure if it's related or not. I'll include a picture of the rash. Thanks!
I cannot confirm anything without examination but it can be eczema. Eczema is a form of chronic dermatitis (rash).Allergic reaction is one of the important causes of eczema. Wash the areas several times with fresh water. Do not use any cosmetic products at the sites. You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Eczema can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.
If still the symptoms do not improve then pls get a clinical examination done by a dermatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.